Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 134, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at May 15, 2012, 2:17 PM CDT for Aransas County, San Patricio County, Texas. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2012, 2:17 PM CDT (19:17 UTC)
- Expired
- May 15, 2012, 3:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
Counties Aransas County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 49 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 2:22 PM CDT | FUNNEL CLOUD | 6 Sw Rockport, TX | |
| May 15, 2:22 PM CDT | HAIL 1 | 6 Sw Rockport, TX | |
| May 15, 2:30 PM CDT | HAIL 1.75 | 3 Ssw Rockport, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.3 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 886 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
612
WUUS54 KCRP 151917
SVRCRP
TXC007-409-152000-
/O.NEW.KCRP.SV.W.0134.120515T1917Z-120515T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
217 PM CDT TUE MAY 15 2012
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN ARANSAS COUNTY IN SOUTH CENTRAL TEXAS
EAST CENTRAL SAN PATRICIO COUNTY IN SOUTH CENTRAL TEXAS
* UNTIL 300 PM CDT
* AT 213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
COPANO BAY NEAR ROCKPORT...AND MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
COPANO VILLAGE...
ROCKPORT...
KEY ALLEGRO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2798 9708 2790 9713 2801 9730 2808 9720
2804 9715 2810 9706 2812 9706 2811 9701
2809 9703 2803 9701
TIME...MOT...LOC 1917Z 295DEG 15KT 2803 9712
$$2 follow-up statements
662
WWUS54 KCRP 151926
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
226 PM CDT TUE MAY 15 2012
TXC007-409-152000-
/O.CON.KCRP.SV.W.0134.000000T0000Z-120515T2000Z/
ARANSAS-SAN PATRICIO-
226 PM CDT TUE MAY 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR WEST CENTRAL ARANSAS AND EAST CENTRAL SAN PATRICIO COUNTIES...
AT 222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ROCKPORT...MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
ROCKPORT...
KEY ALLEGRO...
LAT...LON 2798 9708 2790 9713 2801 9730 2808 9720
2804 9715 2810 9706 2812 9706 2811 9701
2809 9703 2803 9701
TIME...MOT...LOC 1926Z 295DEG 15KT 2801 9708
$$782
WWUS54 KCRP 151935
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
235 PM CDT TUE MAY 15 2012
TXC007-409-152000-
/O.CON.KCRP.SV.W.0134.000000T0000Z-120515T2000Z/
ARANSAS-SAN PATRICIO-
235 PM CDT TUE MAY 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR WEST CENTRAL ARANSAS AND EAST CENTRAL SAN PATRICIO COUNTIES...
AT 231 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL
SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH WAS LOCATED NEAR
ROCKPORT...MOVING SOUTHEAST AT 15 MPH. EMERGENCY OFFICIALS REPORTED
GOLFBALL SIZE HAIL BETWEEN ROCKPORT AND PALM HARBOR AT 230 PM CDT.
THIS IS A DANGEROUS STORM. IF YOU ARE IN THE PATH OF THIS
STORM...TAKE COVER IMMEDIATELY.
LAT...LON 2798 9708 2790 9713 2801 9730 2808 9720
2804 9715 2810 9706 2812 9706 2811 9701
2809 9703 2803 9701
TIME...MOT...LOC 1934Z 295DEG 15KT 2800 9705
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 12:57 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, May 15, 12:57 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1257 PM CDT TUE MAY 15 2012 .DISCUSSION...PLEASE SEE UPDATED 18Z AVIATION DISCUSSION. && .AVIATION...THE AIRMASS OVER SOUTH TEXAS IS SHOWING SIGNS OF DESTABILIZATION WITH CONVECTION STARTING TO FIRE UP OVER THE AREA DUE TO HEATING ALONG WITH THE AIDE OF AN UPPER LEVEL DISTURBANCE. AS OF NOW...CONVECTION IS VERY ISOLATED IN NATURE...BUT AM EXPECTING COVERAGE TO EXPAND...WITH GREATER CHANCES FOR DEVELOPMENT OVER THE EASTERN TAF SITES FROM SITE. THUS...AM HOLDING OFF ON MENTION OF SHOWERS OR THUNDER FOR LRD NOW. WITH A SECOND UPPER DISTURBANCE EXPECTED TO MOVE THROUGH THIS EVENING...EXTENDED MENTION OF VCTS THROUGH AT LEAST 03Z BEFORE ENDING ACTIVITY FROM NORTH TO SOUTH. OTHERWISE...MIXTURE OF VFR/MVFR CEILINGS THROUGH THE EVENING...WITH LIGHT N-NE WINDS. LRD IS STARTING TO PICK UP A NW WIND...THOUGH EXPECTING WINDS TO GRADUALLY SHIFT EASTWARD. BRIEF PERIOD OF MVFR PATCHY FOG WILL BE POSSIBLE OVER THE COASTAL PLAINS TOWARDS DAYBREAK. && .PREV DISCUSSION... /ISSUED 1055 AM CDT TUE MAY 15 2012/ DISCUSSION...A SLOW START TO TODAYS CONVECTION FIRING UP DUE TO STABILIZATION OF THE AIRMASS FROM LAST NIGHTS CONVECTION. REMAINING CLOUD COVERAGE AND LIGHT RAIN HAS LED TO EVEN A SLOW START TO WARMING OVER THE EASTERN CWA. WITH LINGERING BOUNDARIES FROM LAST NIGHTS CONVECTION AND INSTABILITY OVER THE GULF WATERS...THE DEVELOPMENT OF SHOWERS AND ISOLATED THUNDERSTORMS CONTINUES. EXPECTED HEATING COMBINED WITH A MOIST AND CONDITIONALLY UNSTABLE AIRMASS AND A S/W ALOFT SHOULD LEAD TO ADDITIONAL SHOWERS TO DEVELOP DURING THE AFTERNOON. THINKING THE BULK OF ANY DEVELOPMENT SHOULD REMAIN OVER THE EASTERN HALF OF THE CWA FROM ALICE TO TILDEN AND EASTWARD. MARGINAL SHEARING MAY LEAD TO A FEW STORMS TO PULSE UP THIS AFTERNOON...THO AM NOT EXPECTING ANYTHING WIDESPREAD. UPDATED GRIDS TO LOWER TEMPS...ESPECIALLY OUT EAST...AND TO REFLECT CURRENT GRIDS. PREV DISCUSSION... /ISSUED 706 AM CDT TUE MAY 15 2012/ DISCUSSION...NOTE AVIATION DISCUSSION BELOW. AVIATION...PREDOMINATE VFR CONDITIONS ARE EXPECTED DURING THE PERIOD. HOWEVER...BRIEF MVFR ANTICIPATED NEAR ISOLD/SCT SHOWERS AND THUNDERSTORMS...PRIMARILY DURING THE AFTN HOURS. EXPECT SFC WIND TO BECOME N/NE BY MID MORNING/EARLY AFTN YET WITH LIGHT/MODERATE MAGNITUDES. EXPECT EAST WIND BY EVENING THEN LGT NORTH TONIGHT. BRIEF MVFR VISIBILITIES MAY OCCUR GENERALLY EAST OF US 281 DRG THE 10-12Z WED PERIOD. PREV DISCUSSION... /ISSUED 357 AM CDT TUE MAY 15 2012/ SHORT TERM (TODAY THROUGH WEDNESDAY)...CONCUR WITH THE NAM/GFS WITH REGARD TO THE UPPER LOW/TROUGH WHICH IS PROGD TO MOVE SLOWLY E/SE ACRS THE REGION DRG THE PERIOD. TODAY...EXPECT SYNOPTIC SCALE LIFT ASSOCIATED WITH THIS SYSTEM TO COMBINE WITH LIMITED CAPE/LOW CIN (NAM DETERMINISTIC) TO GENERATE SCT CONVECTION. (CAVEAT...ATMOSPHERE MAY NEED TIME TO RECOVER OWING TO CONVECTION EARLY THIS MORNING HOWEVER UPPER DYNAMICS MAY BE SUFFICIENT FOR CONVECTION TODAY.) INCREASING SUBSIDENCE EXEPECTED TONIGHT/WEDNESDAY (NAM/GFS 700-300MB Q-VECTOR DIVERGENCE) WHICH SHOULD PRECLUDE CONVECTION. (CAVEAT...NAM PROGS SUFFICIENT CAPE/LOW CIN WEDNESDAY YET ANTICIPATE THAT SUBSIDENCE WILL DOMINATE.) EXPECT GENERALLY LIGHT N/NE SFC WIND TO DEVELOP THIS AFTERNOON OVER THE REGION...AND TO PERSIST WEDNESDAY...OWING TO THE DEVELOPMENT OF WEAK YET HIGHER MSLP TO THE NORTH. ANTICIPATE SLIGHTLY COOLER MAX TEMPS TODAY THAN YESTERDAY OWING TO GREATER MOISTURE/CLOUDS/EARLIER PCPN. WARMER WEDNESDAY WITH MAX READINGS IN THE 90S EXPECTED OVER THE WRN CWA. LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...SURFACE HIGH PRESSURE PROG TO BE CENTERED NEAR S TX AT START OF EXTENDED PERIOD WITH MID LEVEL RIDGE AXIS ALSO DRAPED ACROSS THE REGION. SUBSIDENT AIRMASS AND LACK OF SUFFICIENT MOISTURE TO RESULT IN QUIET WX AND MAINLY CLEAR SKIES FOR SECOND HALF OF WORK WEEK. BY LATE IN THE WEEK AND INTO THE WEEKEND...CYCLOGENESIS PROG TO TAKE PLACE ACROSS THE HIGH PLAINS WITH LOW LEVEL WIND FIELD ACROSS S TX TO INCREASE IN RESPONSE. MOISTURE VALUES SHOULD INCREASE AS WELL AND CLOUD COVER SHOULD ALSO BE MORE PREVALENT WITH MORE PRONOUNCED CUMULUS DECK DURING THE DAY AND STRATUS AT NIGHT. ADDITIONAL MID LEVEL RIDGING THEN EXPECTED EARLY NEXT WEEK WITH ECMWF HINTING AT POSSIBLE DISTURBANCE RIDING AROUND RIDGE AND BRINGING PRECIP TO S TX. FOR NOW WILL GO WITH LESS THAN 20 POPS FOR EARLY NEXT WEEK BUT VALUES MAY NEED TO BE INCREASED IN LATER FORECAST PACKAGES IF BETTER CONSISTENCY WITH GUIDANCE OCCURS. DAYTIME TEMPS TO BE THE WARMEST LATE THIS WEEK AND FIRST HALF OF THE WEEKEND WHEN RIDGING IS GREATEST WITH VALUES BEING ABOVE NORMAL FOR THAT TIME FRAME. DRIER AIRMASS FOR MID WEEK SHOULD ALLOW OVERNIGHT TEMPS TO FALL TO AROUND SEASONABLE LEVELS WITH MILDER VALUES EXPECTED OVER THE WEEKEND AS MOISTURE INCREASES. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 65 85 65 87 67 / 20 10 10 0 0 VICTORIA 63 86 62 87 64 / 10 10 10 0 0 LAREDO 66 91 68 95 69 / 10 10 0 0 0 ALICE 64 87 63 90 64 / 20 10 10 0 0 ROCKPORT 67 81 67 87 70 / 20 10 10 0 0 COTULLA 63 88 61 91 64 / 10 10 0 0 0 KINGSVILLE 64 87 62 90 66 / 20 10 10 0 0 NAVY CORPUS 69 80 68 85 71 / 20 10 10 0 0 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && CB/85...AVIATION
Hazardous weather outlook, May 15, 5:14 AM CDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 514 AM CDT TUE MAY 15 2012 GMZ230-235-250-255-270-275-TXZ229>234-239>247-161015- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 514 AM CDT TUE MAY 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED AREAWIDE TODAY AND THIS EVENING NEAR THE COAST AND OFFSHORE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 87/79
In the hours before
Special weather statement, May 15, 1:30 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 130 PM CDT TUE MAY 15 2012 TXZ244>246-151900- ARANSAS-REFUGIO-SAN PATRICIO- 130 PM CDT TUE MAY 15 2012 ...A STRONG THUNDERSTORM WAS AFFECTING ARANSAS...REFUGIO AND EXTREME NORTHEASTERN SAN PATRICIO COUNTIES... AT 125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BONNIE VIEW...OR 7 MILES SOUTH OF WOODSBORO...MOVING SOUTHEAST AT 20 MPH. THIS STORM WILL APPROACH THE BAYSIDE LOCATION. PEA SIZE HAIL IS EXPECTED WITH THIS STORM. CB
Special weather statement, May 15, 1:36 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 136 PM CDT TUE MAY 15 2012 TXZ242-151900- KLEBERG- 136 PM CDT TUE MAY 15 2012 ...A STRONG THUNDERSTORM WAS AFFECTING KLEBERG COUNTY... AT 134 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF MALAQUITE BEACH...OR 22 MILES SOUTH OF CORPUS CHRISTI...MOVING SOUTHEAST AT 10 MPH. PEA SIZE HAIL IS EXPECTED WITH THIS STORM. CB
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 1:37 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Refugio, San Patricio | 38 min |
| May 15, 2:29 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells | 61 min |
| May 15, 2:39 PM CDT | Special Marine Warning | CRP | 67 min | |
| May 15, 2:54 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Nueces | 25 min |
| May 15, 2:59 PM CDT | Special Marine Warning | CRP | 93 min | |
| May 15, 3:04 PM CDT | Severe Thunderstorm Warning | CRP | San Patricio | 32 min |
| May 15, 3:52 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 31 min |
| May 15, 4:12 PM CDT | Special Marine Warning | CRP | 2 hr | |
| May 15, 5:51 PM CDT | Special Marine Warning | CRP | 54 min | |
| May 15, 6:16 PM CDT | Special Marine Warning | CRP | 89 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.